Sunday, October 26, 2014
Just Diagnosed with Cancer? Chat with Experts

Saturday, April 26, 2008 Deborah, Community Member, asks

Q: can taking provera bring on hot flashes?

I was having excess bleeding, my doctor said my lining was too thick. I'm to take provera for the next three months- 10 days each month. After taking my first dosage, it seems like I started having hot flashes and feeling bad. First 2 days of period were heavy, having to change pads every 2 hrs.

Answer This
Answers (1)
PJ Hamel, Health Guide
4/26/08 9:01pm

Deborah, while Provera is sometimes used to counteract hot flashes, strangely enough hot flashes can also be a side effect of taking Provera. Provera is also one of the drugs you'd probably want to avoid if you've had ER/PR-receptive breast cancer, as it helps cancer cells grow. Sorry it's making you feel bad- I'd say talk to your doctor about switching to something else if it's really bothering you. You'll also want to confirm with your doctor that the hot flashes are not related to something else. Only he or she would be able to tell for sure. -PJH

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Deborah, Community Member— Last Modified: 06/16/12, First Published: 04/26/08